Heavy Rain, Charlton
- When
- August 4, 1:00 PM EST to 3:00 PM EST
- Where
- Charlton County, 7.09 mi WSW of Traders Hill
- Reported by
- Other Federal Agency
- Coordinates
- 30.740, -82.130
A RAWS site measured about 3.33 inches in about 2 hours.
A weak surface low was over southeast Georgia with a trough extending across the local area. This trough combined with high instability triggered a few strong storms with heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A weak surface low was over southeast Georgia with a trough extending across the local area. This trough combined with high instability triggered a few strong storms with heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 10:05 AM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1105 AM EDT TUE AUG 4 2015 .UPDATE...THERE IS A BIG MOISTURE GRADIENT ACROSS FORECAST AREA THIS MORNING PER GOES SOUNDER AND UPPER AIR SOUNDING. PRECIPITABLE WATER VALUES RANGE FROM 2.33 TO 2.66" ACROSS NE FLORIDA TO 1.50 TO 2" ACROSS INTERIOR SE GEORGIA. WITH THE POOLING OF MOISTURE ALONG THE SURFACE TROF ACROSS NORTH CENTRAL FL. THIS FEATURE WILL SHIFT SLIGHTLY NORTH THIS AFTERNOON TOWARD THE I-10 CORRIDOR AND WILL BE THE MAIN COVERGING FOCUS FOR CONVECTION AND HEAVY RAIN. TYPICAL MORNING CONVECTION ALONG THE BIG BEND WILL CONTINUE TO TRACK INTO I-75 CORRIDOR OF NORTH FLORIDA THIS MORNING. THEN THE STORMS WILL TRACK SLOWLY ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE AFTERNOON AND EVENING HOURS. THERE IS A POTENTIAL FOR HEAVY DOWNPOURS THIS AFTERNOON ACROSS THE REGION. ALACHUA COUNTY HAS WET SOIL CONDITIONS DUE TO A COUPLE SWATHS OF 3 TO 4 INCHES OF HEAVY RAIN YESTERDAY. ANY HEAVY RAIN OVER THIS AREA...WILL LIKELY LEAD TO RUNOFF AND MINOR FLOODING OF LOW LYING AREAS THAT DON'T DRAIN WELL. SOME OF THE STRONGER STORMS WILL CONTAIN GUSTY WINDS TO 45 MPH AND FRQUENT LIGHTNING. && .AVIATION...EARLY TSRA/SHRA OVER GNV. VCTS LATER IN THE AFTERNOON FOR COASTAL TERMINALS. BRIEF MVFR CIGS AND VSBYS ASSOCIATED WITH AFTERNOON THUNDERSTORMS. WIND WILL REMAIN SOUTHWESTERLY AWAY FROM THE IMMEDIATE ATLANTIC COAST. && .MARINE...WINDS WILL DECREASE THROUGH THE DAY DOWN TO AROUND 10 TO 15 KNOTS BY TONIGHT. A RIDGE SLIDES IN AND KEEPS WINDS SOUTHWESTERLY THROUGH THE PERIOD. A FRONTS APPROACHES LATE IN THE PERIOD AND BRINGS WITH IT A POSSIBLE RETURN TO CAUTIONARY LEVELS. RIP CURRENTS: LOW RISK && .PRELIMINARY POINT TEMPS/POPS... AMG 95 75 95 74 / 30 20 40 20 SSI 88 77 90 78 / 40 30 30 20 JAX 90 76 92 74 / 60 30 40 20 SGJ 87 76 91 75 / 80 30 30 20 GNV 87 74 91 73 / 70 30 40 20 OCF 87 74 92 73 / 60 20 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/CORDERO/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1116 AM EDT TUE AUG 4 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-051530- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1116 AM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL FORM OVER SOUTHERN GA AND NORTH FL. A FEW STORMS COULD PRODUCE GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING. AREAS OVER ALACHUA COUNTY THAT RECEIVED HEAVY RAINFALL YESTERDAY COULD BE SUSCEPTIBLE TO HEAVY RAINFALL ONCE AGAIN. DUE TO SATURATED SOIL OVER PORTIONS OF ALACHUA COUNTY...SOME AREAS COULD POTENTIALLY EXPERIENCE RUNOFF LEADING TO FLOODING OF POOR DRAINAGE AREAS AND LOW LYING ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WITH FREQUENT LIGHTNING POSSIBLE EACH AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SCC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1026 AM EDT TUE AUG 4 2015 FLZ030-031-035-036-040-042000- UNION-BRADFORD-GILCHRIST-ALACHUA-MARION- INCLUDING THE CITIES OF...LAKE BUTLER...STARKE...TRENTON... GAINESVILLE...OCALA 1026 AM EDT TUE AUG 4 2015 ...LOCALIZED HEAVY RAIN POSSIBLE ACROSS THE I-75 CORRIDOR TODAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE BIG BEND REGION OF FLORIDA AND MOVE EASTWARD TOWARD THE I-75 CORRIDOR THIS LATE MORNING AND AFTERNOON. SOME HEAVY DOWNPOURS ARE ANTICIPATED ALONG THE I-75 CORRIDOR. SOME AREAS MAY RECIEVE ONE TO TWO INCHES OF RAIN ACROSS THIS REGION WITH LOCALIZED HEAVY RAIN SWATHS OF 3 TO 4 INCHES. YESTERDAY...SOME AREAS OF ALACHUA COUNTY RECIEVED HEAVY RAINFALL. FOR EXAMPLE...BETWEEN WALDO AND LACROSSE...MANY AREAS HAD 3 TO 4 INCHES OF RAINFALL. ALSO...BETWEEN CROSS CREEK AND NORTH OF NEWBERRY SOME AREAS HAD 3 TO 4 INCHES OF RAINFALL. ADDITIONAL RAINFALL OVER THESE AFOREMENTIONED LOCATIONS WILL LIKELY FURNISH RUNOFF. IF THIS HAPPENS...POOR DRAINAGE AREAS WILL HAVE FLOODING...DUE TO THE VERY WET SOIL CONDITIONS THAT ARE IN PLACE ALREADY. REMAIN COGNIZANT OF THE WEATHER TODAY. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. SCC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
100 PM EDT TUE AUG 4 2015
FLZ024-041745-
INLAND NASSAU FL-
100 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU COUNTY UNTIL
145 PM EDT...
AT 100 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HILLIARD. THIS STORM WAS NEARLY STATIONARY.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HILLIARD AND CALLAHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3064 8174 3058 8174 3056 8179 3054 8189
3070 8199 3077 8188 3074 8183 3067 8176
TIME...MOT...LOC 1700Z 314DEG 4KT 3072 8192
CORDEROThe Jacksonville radar (KJAX), 50 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
A RAWS site measured about 3.33 inches in about 2 hours.
Trees were blown down near Highway 84 near Argyle. Heavy rainfall was also reported and water covered Richard James Road. The time of damage was based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598868, 598869.